Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 21, 2003, 8:05 AM CST for Tyler County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2003, 8:05 AM CST (14:05 UTC)
- Expired
- Feb 21, 2003, 9:00 AM CST
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 433 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
099 WUUS54 KLCH 211405 SVRLCH TXC457-211500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 804 AM CST FRI FEB 21 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TYLER COUNTY IN SOUTHEAST TEXAS * UNTIL 900 AM CST * AT 801 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CHESTER...MOVING NORTHEAST AT 30 MPH. * THIS STORM WILL BE JUST WEST OF ROCKLAND BY 830AM. SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3093 9474 3080 9460 3120 9425 3144 9415 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 2:19 AM CST, 5 hours 46 minutes earlier.
Area forecast discussion, Feb 21, 2:19 AM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 219 AM CST FRI FEB 21 2003 EARLY THIS MORNING...WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ONGOING ACROSS ALL BUT EXTREME SOUTHEAST PORTION OF FCST AREA. HEAVIEST RAINFALL FALLING ALONG AREA OF STRONG SURFACE CONVERGENCE ASSOCIATED WITH FRONTAL BOUNDARY EXTENDING ALONG SOUTHEAST TEXAS COAST TO NEAR FORT POLK..THEN CONTINUING NORTHEAST. MID LEVEL LOW TRACKING EAST ACROSS OLD MEXICO. AHEAD OF SYSTEM... PRECIPITABLE WATER HAS ROCKETED...WITH EVENING LCH SOUNDING STANDING AT 1.57 INCHES...OVER TWICE OF NORMAL. MODEL SOUNDINGS SHOWING EXTREME PWS WILL BE MAINTAINED TIL SYSTEM MOVES OVER AND EAST OF REGION TONIGHT. RAINS...LATEST HPC PLACES ENTIRE REGION IN EXCESSIVE RAINFALL OUTLOOK FOR TODAY. HAVE ALREADY SEEN WIDESPREAD 1 INCH AMOUNTS ACROSS AREA... WITH ISOLATED 3 TO 5 INCHES PRIMARILY OVER SOUTHEAST TEXAS WHERE STORMS HAVE TRAINED ALONG BOUNDARY. AN ADDITIONAL 2 TO 3 INCHES WILL BE COMMON...WITH ISOLATED 4 TO 6 INCH RAINFALL TOTALS. WILL THUS MAINTAIN FLOOD WATCH. SEVERE...ENTIRE REGION PLACED UNDER A MODERATE RISK OF SEVERE WEATHER FOR TODAY. COMPLEX PATTERN FOR NAILING SPECIFICS AND TIMING OF SEVERE. LATEST SPC DY1 SUGGESTING SEVERE THREAT OF PRIMARILY WINDS AND HAIL THROUGH THE MORNING HOURS...INCREASING TO A MORE POTENT SQUALL LINE TYPE SCENARIO LATE THIS AFTERNOON AND EVENING WITH SUPERCELLS AND TORNADOES. BULK OF RAINS END OVERNIGHT...BUT WILL MAINTAIN A FEW SHOWERS DURING THE MORNING HOURS SATURDAY BEHIND EXITING SURFACE LOW MOVING INTO TENNESSEE VALLEY. .LCH...FLOOD WATCH TODAY FOR ENTIRE FCST AREA...SOUTHEAST TEXAS... SOUTHWEST LOUISIANA...SOUTH CENTRAL AND CENTRAL LOUISIANA. .PRELIMINARY NUMBERS... AEX 64/51/63/42/66/46 ++3000 BPT 67/51/67/46/69/50 ++2000 LCH 67/52/67/46/69/50 ++2000 LFT 69/56/65/46/69/50 ++2000 MARCOTTE
Hazardous weather outlook, Feb 21, 4:40 AM CST, 3 hours 25 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-221100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 440 AM CST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... OCCASIONAL SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING AS AN INTENSE STORM SYSTEM ADVANCES TOWARD THE REGION. WARM...MOIST...AND UNSTABLE AIR...COMBINED WITH FAVORABLE UPPER AIR SUPPORT WILL SET THE STAGE FOR FLOODING RAINS AS WELL AS SEVERE THUNDERSTORMS. A FLOOD WATCH IS IN EFFECT. ADDITIONAL RAINS OF 2 TO 3 INCHES WILL FALL ACROSS THE REGION...WITH ISOLATED 4 TO 6 INCHES POSSIBLE. ADDITIONALLY...THE SEVERE WEATHER THREAT WILL INCREASE THROUGH THE DAY AS THE SYSTEM DRAWS NEAR...WITH TORNADIC THUNDERSTORMS POSSIBLE. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS. THOSE WITH INTERESTS NEAR AREA RIVERS SHOULD MONITOR THIS WEATHER SITUATION CLOSELY. RIVER FLOOD WARNINGS ARE NOW IN EFFECT FOR GLENMORA AND SOUR LAKE...AND FURTHER WARNINGS WILL LIKELY BE REQUIRED THROUGH THE DAY. .DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL BE REQUIRED TODAY AND TONIGHT.
In the hours before
Special weather statement, Feb 21, 4:13 AM CST, 3 hours 52 minutes before
GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 211800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 AM CST FRI FEB 21 2003 ...EXTREME WEATHER CONTINUES... EFFECTS OF A DEVELOPING AREA OF LOW PRESSURE OVER CENTRAL TEXAS WILL MOVE EASTWARD OVER LOUISIANA TODAY. THIS WILL RESULT IN CONTINUING HEAVY RAINS...THUNDERSTORMS WITH ASSOCIATED STRONG WINDS THROUGH TODAY. AN ASSOCIATED SQUALL LINE MOVING THROUGH THE AREA THIS AFTERNOON WILL INCREASE THE LIKELIHOOD OF SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. ALREADY 2 TO 3 INCHES OF RAIN HAS FALLEN IN THE AREA FROM BEAUMONT TEXAS NORTHEAST TO OBERLIN LOUISIANA. A FLOOD WATCH FOR SOUTHEAST TEXAS AND SOUTHWEST AND CENTRAL LOUISIANA IS IN EFFECT UNTIL 6PM TODAY. FLOOD WARNINGS HAVE BEEN ISSUED FOR SEVERAL COUNTIES AND PARISHES IN THESE AREAS. ADDITIONAL WARNINGS WILL LIKELY BE ISSUED THROUGH TODAY. AN ADDITIONAL 2 TO 3...LOCALLY 4 TO 6 INCHES...OF RAIN CAN BE EXPECTED THE NEXT 24 HOURS ACROSS SOUTHEAST TEXAS AND SOUTHWEST AND SOUTH-CENTRAL LOUISIANA. DO NOT DRIVE INTO FLOODED AREAS ESPECIALLY AT NIGHT WHEN VIABILITY IS POOR. RINARD/MARCOTTE
Local storm report, Feb 21, 5:30 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0530 AM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 AM 5 N LAKE CHARLES LA FLOOD
02/21/03 CALCASIEU MOST HIGHWAYS AND PARISH
ROADS NORTH AND WEST OF
LAKE CHARLES ARE FLOODED.
0345 AM LONGVILLE LA FLOOD
02/21/03 BEAUREGARD MOST HIGHWAYS AND PARISH
ROADS IN CENTRAL AND EAST
PARTS OF PARISH ARE
FLOODED.
0345 AM LONGVILLE LA TSTORM WINDS DOWNED
02/21/03 BEAUREGARD TREE ON HIGHWAY 171...
CAUSED VEHICLE ACCIDENT.
0134 AM BEAUMONT TX ABOUT 6 INCHES OF WATER
02/21/03 JEFFERSON IN AN APARTMENT COMPLEX.
RINARDLocal storm report, Feb 21, 5:58 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0558 AM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM HATHAWAY LA FLOOD
02/21/03 JEFFERSON DAVIS STATE ROADS 26 AND 102
FLOODED
0530 AM IOTA LA FLOOD
02/21/03 ACADIA HWY 13 FLOODED AND CLOSED.
FLOODED STREETS IN IOTA
SKRSpecial weather statement, Feb 21, 6:16 AM CST, 1 hour 49 minutes before
GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 212200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 616 AM CST FRI FEB 21 2003 ...EXTREME WEATHER CONTINUES... EFFECTS OF A DEVELOPING AREA OF LOW PRESSURE OVER CENTRAL TEXAS WILL MOVE EASTWARD OVER LOUISIANA TODAY. THIS WILL RESULT IN CONTINUING HEAVY RAINS...THUNDERSTORMS WITH ASSOCIATED STRONG WINDS THROUGH TODAY. AN ASSOCIATED SQUALL LINE MOVING THROUGH THE AREA THIS AFTERNOON WILL INCREASE THE LIKELIHOOD OF SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. ALREADY 2 TO 3 INCHES OF RAIN HAS FALLEN IN THE AREA FROM BEAUMONT TEXAS NORTHEAST TO OBERLIN LOUISIANA. A FLOOD WATCH FOR SOUTHEAST TEXAS AND SOUTHWEST AND CENTRAL LOUISIANA IS IN EFFECT UNTIL 6PM TODAY. FLOOD WARNINGS HAVE BEEN ISSUED FOR SEVERAL COUNTIES AND PARISHES IN THESE AREAS. ADDITIONAL WARNINGS WILL LIKELY BE ISSUED THROUGH TODAY. AN ADDITIONAL 2 TO 3...LOCALLY 4 TO 6 INCHES...OF RAIN CAN BE EXPECTED THE NEXT 24 HOURS ACROSS SOUTHEAST TEXAS AND SOUTHWEST AND SOUTH-CENTRAL LOUISIANA. DO NOT DRIVE INTO FLOODED AREAS ESPECIALLY AT NIGHT WHEN VISIBILITY IS POOR.
Local storm report, Feb 21, 7:10 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0710 AM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 AM 5 W OPELOUSAS LA FLOOD
02/21/03 ST. LANDRY EXTENSIVE FLOODING. HWY
182 AND 167 CLOSED.
TRARESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 1:26 AM CST | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| Feb 21, 3:35 PM CST | Flash Flood Warning | LCH | Newton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.